MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW40C
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.Component code: 4739 - gas exchanger.Health effect ¿ impact code: 2199 - no health consequences or impact.Health effect ¿ clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 1491 - increase in pressure.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the pre-oxygenator pressure continued to rise to the point of being at a dangerous level.As per the subsidiary, the user facility informed them that they initially went on cardiopulmonary bypass with as expected pressures and gas exchange of the oxygenator.Throughout the case the pre oxygenator (pre membrane) pressure continued to rise to the point of being at a dangerous level.It got to the point that they had to turn the link alarm off, as to not cause the arterial pump to turn off and therefore no longer be supporting the patient.The post oxygenator pressure stayed consistent and did not increase in unison with the pre membrane pressure.No known consequence or impact to patient.Product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 23, 2023.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H6 (identification of evaluation codes 4114, 3221, 4315).Type of investigation: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The actual sample was not returned for evaluation and the involved lot number was not provided.Since the lot number was unknown, the manufacturing history records could not be investigated, it was not possible to check the manufacturing date, and investigate past information and confirm whether or not similar events had occurred in the same lot of product.Without the actual sample and lot number, a thorough investigation could not be perfomred and definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15RWC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16223573
Report Number1124841-2023-00021
Device Sequence Number12112399
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown